Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 121, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 9, 2008, 7:29 PM CDT for 5 counties in Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2008, 7:29 PM CDT (00:29 UTC)
- Expired
- Jun 9, 2008, 8:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties DeKalb County, TN, Jackson County, TN, Overton County, TN, Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 82 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 7:47 PM CDT | TSTM WND DMG | 7 Ssw Cookeville, TN | TREES BLOWN DOWN ON WINDOW CLIFF ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1952 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 100030 SVROHX TNC041-087-133-141-185-100100- /O.NEW.KOHX.SV.W.0121.080610T0029Z-080610T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 729 PM CDT MON JUN 9 2008 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL DEKALB COUNTY IN TENNESSEE... SOUTHEASTERN JACKSON COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF GAINESBORO... WEST CENTRAL OVERTON COUNTY IN TENNESSEE... WESTERN PUTNAM COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF COOKEVILLE... NORTHWESTERN WHITE COUNTY IN TENNESSEE... * UNTIL 800 PM CDT * AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF SMITHVILLE...AND MOVING NORTH AT 32 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BAXTER BY 745 PM CDT... 7 MILES SOUTHEAST OF GAINESBORO BY 800 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3640 8571 3635 8544 3593 8557 3597 8579 TIME...MOT...LOC 0029Z 192DEG 28KT 3604 8566 $$ JLM
1 follow-up statement
000 WWUS54 KOHX 100049 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 748 PM CDT MON JUN 9 2008 TNC041-087-133-141-185-100100- /O.CON.KOHX.SV.W.0121.000000T0000Z-080610T0100Z/ WHITE TN-DEKALB TN-PUTNAM TN-JACKSON TN-OVERTON TN- 748 PM CDT MON JUN 9 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR WEST CENTRAL OVERTON...SOUTHEASTERN JACKSON...WESTERN PUTNAM... EAST CENTRAL DEKALB AND NORTHWESTERN WHITE COUNTIES... AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR BAXTER...OR 7 MILES SOUTHWEST OF COOKEVILLE...MOVING NORTH AT 32 MPH. THE SEVERE THUNDERSTORM WILL BE OVER... RURAL NORTHERN PUTNAM COUNTY AT 800 PM CDT RURAL SOUTHERN JACKSON COUNTY AT 800 PM CDT LAT...LON 3640 8571 3635 8544 3593 8557 3597 8579 TIME...MOT...LOC 0048Z 192DEG 28KT 3614 8562 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 1:59 PM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 9, 1:59 PM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 159 PM CDT MON JUN 9 2008 .DISCUSSION... CU FIELD MINIMAL ACROSS MID STATE AS WARM UPPER LEVEL ANTICYCLONE REMAINS ACROSS THE AREA WITH GOOD SUBSIDENCE TAKING PLACE. TEMPS HAVE WARMED INTO THE LOWER 90S AT A FEW LOCATIONS AS OF 1 PM CDT WITH PLATEAU IN MID TO UPPER 80S. CU FIELD IS BEGINNING TO FORM ALONG PLATEAU SO CANT RULE OUT ISOLATED THUNDERSTORM OR TWO IN THE AFTERNOON HEAT. A POTENT THUNDERSTORM DEVELOPED OVER WALKER COUNTY GEORGIA AND HEADED NORTH ACROSS CHATTANOOGA DURING THE LAST HOUR. POTENT THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN ILLINOIS INTO SOUTHWEST INDIANA AT EARLY AFTERNOON. THIS ACTIVITY IN ASSOCIATION WITH A SLOW MOVING COLD FRONT. SOME OF THESE STORMS WILL LIKELY REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL. ISOLATED STORMS ALSO DEVELOPING IN NORTHEAST ARKANSAS AND SOUTHEAST MISSOURI. MODELS BRING SURFACE LOW OUT OF MISSOURI THIS EVENING AND WORK IT QUICKLY NORTHEAST INTO GREAT LAKES REGION OVERNIGHT WHILE DRAGGING A WEAKENING COOL FRONT INTO MIDDLE TENNESSEE LATE TONIGHT/EARLY TUESDAY. LATEST MODEL RUNS DONT GIVE MUCH IN THE WAY OF PRECIP SO WILL KEEP POPS FAIRLY LOW. CANT RULE OUT ISOLATED SEVERE LATE TONIGHT/EARLY TUESDAY IN MID STATE. STILL A CHANCE OF SHOWERS/TSTMS DURING THE DAY TUESDAY BUT MAINLY EAST. DEEP ENOUGH MOISTURE AROUND INTO THE WEEKEND AND WITH WEAK EMBEDDED SHORTWAVES TRAVERSING THE AREA TO KEEP A POP RUNNING THROUGH SATURDAY. AFTER TODAY TEMPS WILL BACK OFF FROM THE HEAT OF THE LAST SEVERAL DAYS BUT REMAIN ABOVE NORMAL. HAVE ISSUED (UPDATED) PNS ABOUT THE HOT START TO JUNE 2008. CHECK WEB SITE FOR DETAILS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 87 67 90 / 30 30 10 20 CLARKSVILLE 70 87 64 89 / 40 30 10 20 CROSSVILLE 66 82 63 85 / 30 30 10 20 COLUMBIA 71 87 66 89 / 30 30 10 20 LAWRENCEBURG 70 87 67 89 / 30 30 10 20 WAVERLY 68 88 65 90 / 40 30 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Jun 9, 5:06 AM CDT, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 506 AM CDT MON JUN 9 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-101015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 506 AM CDT MON JUN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT TONIGHT AFTER MIDNIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL ENTER THE MID STATE. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS TUESDAY AND AGAIN THURSDAY THROUGH SATURDAY. MOST OF THE STRONGER ACTIVITY WILL BE IN THE THE PEAK HEATING HOURS OF THE AFTERNOON AND EARLY EVENING. GUSTY STRAIGHT LINE WINDS...SMALL HAIL AND DANGEROUS LIGHTNING COULD OCCUR. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 31
In the hours before
Special weather statement, Jun 9, 4:18 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 418 PM CDT MON JUN 9 2008 TNZ032-065-066-092145- CUMBERLAND-PUTNAM-WHITE- 418 PM CDT MON JUN 9 2008 ...A STRONG THUNDERSTORM WAS AFFECTING CUMBERLAND...PUTNAM AND WHITE COUNTIES... AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTH OF MONTEREY...OR 12 MILES WEST OF CROSSVILLE...MOVING NORTH AT 13 MPH. THIS STORM WILL BE... 6 MILES SOUTHEAST OF MONTEREY BY 445 PM CDT. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JLM
Local storm report, Jun 9, 5:58 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
558 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 5 S MURFREESBORO 35.78N 86.39W
06/09/2008 E0.88 INCH RUTHERFORD TN PUBLIC
NICKEL SIZE HAIL REPORTED SOUTH OF MURFREESBORO
&&
JLMSpecial weather statement, Jun 9, 6:15 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 615 PM CDT MON JUN 9 2008 TNZ032-065-066-077>080-092345- COFFEE-CUMBERLAND-GRUNDY-PUTNAM-VAN BUREN-WARREN-WHITE- 615 PM CDT MON JUN 9 2008 ...STRONG THUNDERSTORMS WERE AFFECTING COFFEE...CUMBERLAND... GRUNDY...PUTNAM...VAN BUREN...WARREN AND WHITE COUNTIES... AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF MONTEREY TO MONTEAGLE...MOVING NORTH AT 8 MPH. THESE STORMS WILL BE NEAR... SPARTA BY 645 PM CDT. SMALL HAIL...FREQUENT LIGHTNING...HEAVY RAINFALL AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. JLM
Local storm report, Jun 9, 6:34 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
634 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG 2 N MURFREESBORO 35.88N 86.39W
06/09/2008 RUTHERFORD TN TRAINED SPOTTER
LARGE LIMBS BLOWN OFF TREES JUST NORTH OF MURFREESBORO
&&
JLMLocal storm report, Jun 9, 6:54 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
654 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TSTM WND DMG 1 SE MCMINNVILLE 35.68N 85.76W
06/09/2008 WARREN TN LAW ENFORCEMENT
TREES BLOWN DOWN AT THE INTERSECTION OF HWY 8 AND HWY 127
&&
JLMLocal storm report, Jun 9, 6:56 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
656 PM CDT MON JUN 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG 2 S MCMINNVILLE 35.66N 85.78W
06/09/2008 WARREN TN LAW ENFORCEMENT
TREES BLOWN DOWN AT THE INTERSECTION OF LAWSON MILL RD
AND HWY 108
&&
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:43 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Warren, White | 32 min |
| Jun 9, 8:19 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 16 min |
| Jun 9, 8:36 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton | 9 min |
| Jun 9, 9:26 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.